Funnel Cloud, Latah
- When
- June 11, 12:10 PM PST to 12:15 PM PST
- Where
- Latah County, 4.75 mi E of Genesee
- Reported by
- Law Enforcement
- Coordinates
- 46.550, -116.820
A weak disturbance moving through the region kicked off some scattered convection over the central Idaho Panhandle during the early afternoon hours. One thunderstorm in particular quickly developed east of Genesee and produced a short lived rope like funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A weak disturbance moving through the region kicked off some scattered convection over the central Idaho Panhandle during the early afternoon hours. One thunderstorm in particular quickly developed east of Genesee and produced a short lived rope like funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 11, 9:52 AM PST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 1052 AM PDT SAT JUN 11 2011 .SYNOPSIS... AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR TODAY...WITH ANOTHER ROUND EXPECTED ON MONDAY. FOR NEXT WEEK THE INLAND NORTHWEST WILL SEE A THREAT OF SHOWERS MAINLY ACROSS THE NORTHERN MOUNTAINS WITH NEAR NORMAL TEMPERATURES. && .DISCUSSION... UPDATE THIS MORNING WAS TO EXTEND CHANCE OF THUNDERSTORM WORDING FURTHER WEST. NOW THERE IS A CHANCE OF THUNDERSTORMS EXTENDING FROM THE OKANOGAN HIGHLANDS EAST TO THE ID/MT BORDER. A SLIGHT CHANCE STILL IS POSSIBLE FOR SPOKANE/COE AREAS AS WELL AS THE ID PALOUSE...LEWISTON...BLUES AND CAMAS PRAIRIE. GIVEN CURRENT RADAR TRENDS...IT LOOKS AS THOUGH NORTHERN WA AND ID WILL BE THE BEST CHANCE FOR THUNDER TODAY. TEMPERATURES ARE RUNNING QUITE A BIT LOWER THIS MORNING FOR THE SPOKANE AREA COMPARED TO THIS TIME YESTERDAY MORNING. BUT THAT IS LIKELY DUE TO THE CLOUD COVER FROM THE WIDELY SCATTERED SHOWERS THAT WENT THROUGH AN HOUR OR TWO AGO. SOME LOCATIONS ARE WITH IN 3-5 DEGREES OR SO OF THEIR FORECASTED MAX TEMP. MADE A FEW TWEEKS WITH TEMPS...BUT WILL CONTINUE TO MOINTOR AND MAKE CHANGES AS NECESSARY. && .AVIATION... 18Z TAFS...HEAVY RAIN SHOWERS ARE POSSIBLE FOR THE NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA TODAY INCLUDING THE KGEG/KSFF/KCOE SITES. CONDITIONS COULD DROP TO MVFR OR EVEN IFR FOR A BRIEF TIME IN THESE HEAVY SHOWERS. THUNDERSTORMS ARE ALSO POSSIBLE. KPUW SHOULD SEE VFR WEATHER WITH JUST A SMALL CHANCE OF A SHOWER. KLWS COULD SEE SOME THUNDERSTORMS ROLL OFF OF THE BLUE MOUNTAINS THIS AFTERNOON...BUT FOR NOW JUST HAVE CB IN THE TAF. ALL OF THIS ACTIVITY SHOULD DIE OFF EARLY THIS EVENING WITH CLEARING SKIES AND LIGHT WINDS TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 65 48 71 49 70 49 / 40 40 10 10 20 20 COEUR D'ALENE 64 45 69 46 68 46 / 60 50 10 10 20 20 PULLMAN 66 45 68 46 70 46 / 30 30 10 10 20 20 LEWISTON 72 50 73 52 74 53 / 40 30 10 10 20 20 COLVILLE 71 46 75 47 75 48 / 80 70 20 10 40 40 SANDPOINT 62 44 68 45 68 46 / 80 70 30 20 50 50 KELLOGG 60 43 66 44 66 45 / 80 60 30 20 40 40 MOSES LAKE 75 47 77 49 78 50 / 0 10 10 10 10 10 WENATCHEE 74 50 75 53 75 53 / 10 10 10 10 10 10 OMAK 74 48 75 49 76 48 / 20 20 10 10 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 334 AM PDT SAT JUN 11 2011 IDZ001-002-004-WAZ036>038-121300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 334 AM PDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. SOME OF THE SHOWERS WILL HAVE THE POTENTIAL FOR HEAVY RAIN WHICH COULD CAUSE SOME LOCALIZED FLOODING PROBLEMS. RIVERS WILL REMAIN HIGH WITH MAIN STEM RIVER FLOODING PERSISTING ON THE ST. JOE RIVER AT ST. MARIES...AND ON THE PEND OREILLE RIVER AND LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MELTING SNOW IN THE MOUNTAINS COMBINED WITH THE THREAT OF LOCAL MODERATE RAINFALL THROUGH EARLY NEXT WEEK WILL KEEP RIVERS AND STREAMS ELEVATED WITH SOME FLOODING PERSISTING OVER THE AREA. WAZ042-043-121300- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 334 AM PDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT RIVERS WILL REMAIN HIGH WITH MAIN STEM RIVER FLOODING PERSISTING ON THE OKANOGAN RIVER AT TONASKET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MELTING SNOW IN THE MOUNTAINS COMBINED WITH THE THREAT OF LOCAL MODERATE RAINFALL THROUGH EARLY NEXT WEEK WILL KEEP RIVERS AND STREAMS ELEVATED WITH SOME FLOODING PERSISTING OVER THE AREA. IDZ003-026-027-WAZ031>035-041-044-121300- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-WATERVILLE PLATEAU- 334 AM PDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Spokane radar (KOTX), 140 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2011Every state in 2011This day in weather historyWarnings in Idaho, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314780.